Scholion.ai

The Multiple-Choice Knapsack Problem

Prabhakant Sinha, Andris A. Zoltners

Operations Research · 1979 · Volume 27 · Issue 3

DOI: 10.1287/opre.27.3.503

Abstract

The multiple-choice knapsack problem is defined as a binary knapsack problem with the addition of disjoint multiple-choice constraints. The strength of the branch-and-bound algorithm we present for this problem resides with the quick solution of the linear programming relaxation and its efficient, subsequent reoptimization as a result of branching. An implemented version of this algorithm has performed well on a large set of test problems. We cite computational results as well as a comparison with a previously reported algorithm. Several useful applications of the multiple-choice knapsack problem are also suggested.

Enable JavaScript for citation tools and additional paper interactions.